Alert archive / Oklahoma / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Tulsa, OK

November 8, 201317 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Nov 8, 2013, 2:01 PM CST for 17 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2013, 2:01 PM CST (20:01 UTC)
Expired
Nov 8, 2013, 6:00 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 4 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS84 KTSA 082001
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CST FRI NOV 8 2013

OKZ054>071-090000-
/O.NEW.KTSA.FW.W.0001.131108T2001Z-131109T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-
201 PM CST FRI NOV 8 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...WASHINGTON...WAGONER...OTTAWA...ROGERS... 
   PAWNEE...DELAWARE...CHEROKEE...ADAIR...CRAIG...NOWATA... 
   CREEK...OKFUSKEE...MCINTOSH...MUSKOGEE...TULSA...OKMULGEE... 
   MAYES AND OSAGE. 

HAZARDOUS WEATHER...
 * WARM TEMPERATURES AND GUSTY SOUTH WINDS WILL PERSIST THROUGH
   THE REMAINDER OF THE AFTERNOON.

 * LOW RELATIVE HUMIDITIES IN THE LOW TO MID 20 PERCENT RANGE ARE
   CURRENTLY BEING OBSERVED AND WILL PERSIST THROUGH THE AFTERNOON.

 * STRONG SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH
   WILL CONTINUE THROUGH THE AFTERNOON.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 8, 11:22 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 8, 11:22 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CST FRI NOV 8 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. GUSTY SOUTH WINDS WILL
PREVAIL THROUGH THE AFTERNOON AT BVO/TUL/RVS/FYV/XNA...DROPPING
OFF DURING THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 941 AM CST FRI NOV 8 2013/

..UPDATE...

DISCUSSION...

FAIRLY QUIET DAY TODAY...WITH WARMER TEMPERATURES AND MOSTLY SUNNY
SKIES EXPECTED. EARLIER UPDATE ADDRESSED THE SKY COVER
SITUATION...WITH PERSISTENT THIN HIGH CLOUDS WARRANTING SOME
INCREASE...ESPECIALLY IN SOUTHEAST OKLAHOMA. GUSTY SOUTH WINDS
WILL LIKELY DEVELOP BY THE AFTERNOON...PRIMARILY ACROSS AREAS
NORTH AND WEST OF TULSA. CURRENTLY THINKING THAT GUSTS WILL NOT
REACH ADVISORY CRITERIA...ALTHOUGH THIS MAGNITUDE OF GUSTINESS
WILL NOT BE FAR TO THE WEST.

PREV DISCUSSION... /ISSUED 513 AM CST FRI NOV 8 2013/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
GUSTY SOUTH WINDS WILL DEVELOP OVER NORTHEAST OKLAHOMA THIS
AFTERNOON AS HIGH PRESSURE SHIFTS EAST. OTHERWISE...VFR
CONDITIONS WILL PREVAIL WITH ONLY SCATTERED HIGH CLOUDS.

PREV DISCUSSION... /ISSUED 307 AM CST FRI NOV 8 2013/

DISCUSSION...
TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL
FOR THIS TIME OF YEAR FOR THE NEXT SEVERAL DAYS. BREEZY CONDITIONS
ARE EXPECTED TODAY WITH WIND GUSTS AROUND 30 MPH ACROSS PORTIONS
OF NORTHEAST OKLAHOMA THIS AFTERNOON. THE WINDS WILL TAPER OFF
ON SATURDAY AS A WEAK FRONTAL BOUNDARY NUDGES INTO THE REGION.

A MORE POTENT COLD FRONT WILL BLAST THROUGH THE REGION MONDAY NIGHT
INTO TUESDAY WITH SOME RAIN SHOWERS POSSIBLE MONDAY NIGHT INTO TUESDAY
AFTERNOON. COULD SEE TEMPERATURES IN THE MID 20S ACROSS A GOOD DEAL
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY AND THURSDAY
MORNINGS IN THE WAKE OF THE COLD FRONT.

A MID-LEVEL SHORTWAVE WILL PASS THROUGH THE AREA THURSDAY NIGHT INTO
FRIDAY AND COULD BRING SOME PRECIPITATION TO THE AREA. HOWEVER...NOT
CONFIDENT ENOUGH TO ADD POPS AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....07
AVIATION...22
Hazardous weather outlook, Nov 8, 12:14 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CST FRI NOV 8 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1214 PM CST FRI NOV 8 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
WINDS GUSTS IN EXCESS OF 30 MPH IN SOME LOCATIONS WILL CONTINUE
THROUGH THE AFTERNOON ACROSS A GOOD PORTION OF NORTHEAST OKLAHOMA.
THE GUSTY WINDS...IN COMBINATION WITH LOW RELATIVE HUMIDITIES AND
ABOVE NORMAL TEMPERATURES...WILL CONTRIBUTE TO AN INCREASED FIRE
DANGER...PRIMARILY ALONG AND WEST OF HIGHWAY 75 IN NORTHEAST
OKLAHOMA. THE WINDS...AND THEREFORE...ANY FIRE DANGER WILL
DECREASE TOWARD SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT INTO TUESDAY
OF NEXT WEEK WITH SCATTERED SHOWERS POSSIBLE AND SHARPLY COLDER
TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.